Ask For Advice
Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Bump on arm after shot?

  1. #1
    Scorpion Fury
    Platinum Member Scorpion Fury's Avatar
    Join Date
    Mar 2008
    Location
    I'm hella Nor*Cal
    Age
    32
    Posts
    5,474
    Gender
    Female

    Bump on arm after shot?

    So I got a flu shot yesterday. The guy didn't seem to know what he was doing and just jabbed the needle into my arm. My arm has been sore ever since and there's like a bump on one of the muscles where he jabbed the needle in. This happen to anyone else? Will this go away? I hope to avoid having to go to the doctor, since I don't have insurance.


  2. #2
    Victoria66
    Forum Supporter Victoria66's Avatar
    Join Date
    Jul 2006
    Location
    Out of suffering have emerged the strongest souls; the most massive characters are seared
    Age
    49
    Posts
    28,094
    Gender
    Female
    Thanked
    2601
    FLu shots often cause pain in the arm for a day or 2.

  3. #3
    A World Away
    Bronze Member A World Away's Avatar
    Join Date
    Apr 2008
    Location
    England
    Posts
    159
    Gender
    Female
    It sounds pretty normal- usually there is a slight bump after a jab. It's happened to me before. Usually the arm is quite achey too.

    However, you know you're body best, so if you really think something's not right, you're going to have to get it checked out.

  4. #4
    PsychGirly
    Platinum Member PsychGirly's Avatar
    Join Date
    Sep 2008
    Location
    LOS ANGELES
    Age
    28
    Posts
    2,252
    Gender
    Female
    Thanked
    1
    It is normal for the spot to bruise up to a few days after the shot, but it could also be a calcification. It happened to my aunt just recently. She had some sort of a vaccine in her shoulder, and a few months later, she noticed a bump around that area (but she had forgotten about the vaccine). When she went to the doctor, they said it was a calcification--when mineral builds up in soft tissue. Not a big problem at all, so don't let it freak you out. If it doesn't go away within a week or two, then get it checked.

  5. #5
    confuzed25
    Member
    Join Date
    Jan 2008
    Posts
    167
    i am a nursing student and yes it is normal for your arm to be sore and for there to be a lump after a shot. Just because he jabbed it in doesnt mean he didnt know what he was doing....actually you are supposed to jab it in, like shooting a dart. If you pushed it in slowly can you imagine the pain?? The needle for a flu shot is usually an inch and a half long, so jabbing it in quickly is the only way to make it as painless as possible

  6. #6
    duchesstigerlily
    Bronze Member
    Join Date
    Jun 2004
    Location
    Canada
    Posts
    213
    Very normal so dont worry! I get that every time I get a flu shot and also every time I would get an allergy shot in the past.

  7. #7
    Scorpion Fury
    Platinum Member Scorpion Fury's Avatar
    Join Date
    Mar 2008
    Location
    I'm hella Nor*Cal
    Age
    32
    Posts
    5,474
    Gender
    Female
    Appreciate the help, thanks!

    I have had many shots in the past, including a flu shot and my arm never swelled up before really. But I will just keep an eye on it

  8. #8
    Donster
    Bronze Member Donster's Avatar
    Join Date
    Jul 2006
    Location
    London
    Age
    42
    Posts
    338
    Gender
    Male
    The flu shots typically have albumin (egg-derived protein) mixed in as a carrier, and in some people that can cause a skin reaction. But it will typically go away after a couple of days. Are you by any chance allergic to eggs? If you want to avoid the bump in pain, you might want to try a different kind of flu shot that involves squirting a small amount of attenuated virus up your nose and you can probably get this if you inform the nurse next time that you are allergic to egg whites.

  9. #9
    ghost69
    Platinum Member ghost69's Avatar
    Join Date
    Jan 2007
    Location
    Desert
    Posts
    33,101
    Gender
    Male
    Thanked
    2
    think about it, something pierced your body, it will more than likely hurt for a bit. some people get lucky and stick you and you feel nothing.

  10. #10
    Scorpion Fury
    Platinum Member Scorpion Fury's Avatar
    Join Date
    Mar 2008
    Location
    I'm hella Nor*Cal
    Age
    32
    Posts
    5,474
    Gender
    Female
    Quote Originally Posted by ghost69 [Register to see the link]
    think about it, something pierced your body, it will more than likely hurt for a bit. some people get lucky and stick you and you feel nothing.
    that's usually what happens

  11.  

Page 1 of 2 12 LastLast
Top Threads
trigeminal neuralgia?
So I went to the hospital at 2:30 AM. They gave me a 30mg shot of Toradol. That only reduced it a bit. They sent me home. I took 2 Tylenol 1 and got
Would you trust a psychiatrist who categorizes homosexuality as an illness ?
I was just on a website which lets you ,after signing up, choose a psychiatrist to book an appointment with . You view the psychiatrist's profile
Vivid Dreams
I know that anti depressants have a side effect of causing vivid dreams. But my dreams are so weird that I am scared of the whole idea of going to
Lost.
Where do I begin? I'm a 20 year old female and life at the moment has been really rough. I feel that every aspect of my life is incredibly

Featured Threads
After 3 date ...nice mam but stingy .what to do
Dear all...Please share your thoughts...Just returned from 3rd date with a guy I met on line. As you may know from my previous thread...we met for a
Lack of experiences possibly affect Relationships?
I've been thinking lately about whether someone might be 'lacking' in some ways because of their own lack in 'experience' in their Life.... Eg. I
Being Called A Liar When You Aren't...
Is it reason to get angry, when your being called a liar and accused of stuff when it isn't true. Conversation was about sex, i went about 2 or 3
Left me on our two year anniversary
Here's the thing.... I am well aware of the dusfunction that was my relationship. I'm well aware that I've only been making myself suffer. I am also
Reconciliation
Iíve seen an awful lot of posts about reconciliation lately and why you should never go back to an ex because they dumped you and they are evil
Why would the girl in dating tell me this??
We haven't been dating long so we're not exclusive. Slept over at hers a few times. Anyway today she was messaging me telling me how she is really
started antidepressants....
Hi all, So first time in my life I started antidepressants yesterday, after visiting a doctor. The reason for feeling this way is recent breakup
Ask For Advice

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •